# SDR S2YA03015

- Difficulty date: April 16, 2003
- Submitted: July 30, 2003
- Operation: Air carrier
- Aircraft: N881SK
- Make and model: Beech 1900D
- Aircraft serial: UE88
- Engine: Pwa PT6*
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Switch
- Part number: DT2PA7
- Condition: Inoperative
- Location: Flap Limit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF OF FLIGHT 1076, THE CREW HEARD A LOAD POP FROM WHAT THEY REPORTED WAS THE LEFT ENGINE.  THEY NOTED STRONG FUMES IN THE COCKPIT AND DONNED THEIR OXYGEN MASKS.  THE CREW TURNED OFF THE ENVIRONMENTAL AIR, IAW THE QRH AND MADE AN AIR-TURN-BACK.  MECHANIC INSPECTED THE AIRCRAFT, FOUND THE FLAP MOTOR HAD BURNED OUT AND EMITTED THE ODOR.  MECHANIC MEL-ED THE FLAP SYSTEM AND RETURNED THE AIRCRAFT TO SERVICE.  ON 04/19/03 MECHANIC CLEARED THE MEL BY REPLACING THE FLAP MOTOR, GEAR BOX AND UP LIMIT SWITCH.  THE UP LIMIT HAD FAILED, ENABLING THE FLAP MOTOR TO KEEP RUNNING AND BURN OUT, CAUSING THE FUMES.
